I have had surgery 2xs in the past year on my shoulder and it is still not doing well. I recently have had the feeling of my arm and shoulder/back area feeling restless,burning and tingling. I feel like I HAVE to move it!! I can not sleep at all because of the pain and because I have had surgery on both shoulders and cant sleep on either side for long periods of time. I was just given amitriotyline today and I am kind of worried about taking it. Im worried it will knock me out and I wont be able to hear my kids at night if they need me or I will be sleepy all day long the next day. Any info would be great!! Thanks!!
2 Feb 2011
Amitriptyline is often given for nerve pain and works quite well fro many. It may make you sleepy. It depends on the dose. Its hard to say whether or not you'd be in such a deep sleep as to not hear your kids. I would think that depends on how deep a sleeper you are. I would tend to say it is possible but probably not likely that you would sleep through a child adamently wanting their mother. How old are your kids? Do you have one old enough to come shake you awake in the instance you do not hear one of the smaller ones calling? You might explain to an older one that mommy needs a medicine that might make her sleep deeper than normal so if I dont hear the little ones, and you do, come shake mommy awake. You may have a little morning drowsiness, every one is different. Also, again, it is dose dependent. Usually they give small doses for this type of thing, smaller than they would give for depression. If you are worried do you have a friend who can come stay a few days to help until you see how the medicine will affect you?
2 Feb 2011
if you take a dose and this is a problem then talk with the doctor and see if he can reduce the dose to where it is still effective, or just to be sure (or to make you feel better, more informed) check with your regular pharmacist he should be aware of what was filled and be able to give you the answer that you are looking for
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My friend lost three fingers due to a work related injury.His hand and arm were badly damaged in a machine.It has been 5 months he is in so much pain ...
3 answers • 28 Apr 2012
I have been taking zolpidem for about 7 mos. and am also at the age that I am going through perimenopause. I started having pains in hands and feet, ...
2 answers • 23 May 2012
I am not diabetic but did have some nerve damage (mild tingling) in leg and foot from injury before starting Zioptan.
1 answer • 27 Feb 2013
I have been having a reaction similar to one I had several years ago while taking a med by the name of guaifanex SP? not sure of the spelling.Have ...
1 answer • 28 Apr 2013
... muscles for arms and legs were in pain. Only my lower right arm still in pain. Stop the med two days ago. Feel much better. Possible drug ...
1 answer • 3 Mar 2014